I spent six weeks on Brintellix, increasing the dose from 10mg. to 20mg. at four weeks. No anti-depressant has ever made me so sick. I looked it up on Drugs.com and found out it was causing a horrible interaction with three of my other medicines that I must take. I was dangerously close to getting Serotonin Syndrome. I've had MDD my entire life and desperately need an antidepressant. The three "interacting" drugs are Fentanyl, Neurontin, and Ibuprofen. Aside from ECT, does anyone know what I could take without risking (what's left of) my life? I'm grateful for any ideas - thanks so much. alana
Brintellix itself seems to cause you to get like that when it goes to 20 mg. My friend had the same experience of being sick with it. She went to a new psychiatrist and he said he won't even order it because of the side effects. Fentanyl is the only one with an interaction that causes serotonin syndrome. Did you tell the dr about it? What were your symptoms? Have you tried the older antidepressants?
I can't help but advise you to report this to the prescribing physician, if there are more than one prescribing, they need to coordinate their efforts. Your unique need that triggered the prescriptions and your individual chemistry regarding these interactions must be handled by the Drs who know your case history, and who are best suited to help relieve you of the discomfort and worry.
Go back to the doctor asap!! This medication is so new it doesn't seem like the docs are all that familiar with it. I was taking Wellbutrin when mind prescribed this and holy crap. I had to research on-line to find out that was a no no. I finally quit Brintellix because after several months the side effects I had initially and when I increased the dose came back and I couldn't deal with them.
I just started taking brintellix too . I'm having some issues but the Dr said to stay on it give it time to work . I'm on lithium too . According to the info they are not good together . Can you tell us some of you side effects . Mine is nausea and I am very irritable . I hate everyone today . I was put on it to help with fibro pain . It has not helped nor dise it seem like it is going too .
Hi - I was on Brintellix 20mgs for 3weeks while quickly being weaned off Lexapro 30mg and a tiny dose of Desipramine. My side effects were that Brintellix had me crying, tense, panicky and depressed. In short: it wasn't working on me and I wasn't medicated. I was the me that almost killed herself once. So I stopped taking it - I had really high hopes too - left this stupid dr who didn't care that I was suffering and have an appt with a true Psychopharmacologist! You should do this too:because supposedly they are the only ones trained and qualified to make the hard to treat case decisions. Good luck to you and I hope you see the sunlight soon...
Oh Dear! Please please go to recent questions on this board and read the posts i made about " just diagnosed with serotonin syndrome on brintellix!!". i was only on 5mg of brintellix for 9 weeks and developed full blown serotonin syndrome! it worked so well at first,then the combo of brintellix and my trazodone send me into SS hell. i was fine for 9 weeks then it crept in. this is such a new drug, and all reports are that it does not work well with many other drugs like my trazodone. i took trazodone with other antidepressants for 2 years with no side effects. the last three weeks have been hell. please go look up drug interactions for this one. many drugs not on the list of potential hazards since it is so new. my dr and i had to fill out a formal incident report with Takeda , the maker of Brintellix due to this. i thought this was a miracle drug, and it was for 9 weeks! until i got so sick with SS that i thought i was going to die.
please be careful and get with your doctor on this. i know this is a powerful drug as it only took 3 days to make me feel so much better. quicker than any other med i have been on. please keep me posted on how you are doing. -karen
Hi everyone my name is Kelly and I found that there's a medicine but it's a prescription it is 4 nausea. Prochlorperazine But I would ask your doctor if it's ok to help. Want.to know if it makes anyone sleep all day. Going to ask dr. If I should still keep at it. Can someone kindly respond to this question I would really appreciate that. Thanking you in advance.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Anyone been on Brintellix? My husband has serious depression and has been on several antidepressant?
Updated 8 Oct 2014 • 4 answers
Updated 21 Sep 2015 • 1 answer
Updated 13 Jul 2016 • 2 answers
Updated 7 Nov 2018 • 1 answer
Updated 4 days ago • 1 answer